Acute tubulointerstitial nephritis treatment with steroid and impact on renal outcomes

Confirmation of the diagnosis is made with the help of tests such as endoscopies or barium contrast x-rays . The tests are typically ordered if the symptoms do not resolve after a few weeks of treatment, or when they first appear in a person who is over age 45 or who has other symptoms such as weight loss , because stomach cancer can cause similar symptoms. Also, when severe ulcers resist treatment, particularly if a person has several ulcers or the ulcers are in unusual places, a doctor may suspect an underlying condition that causes the stomach to overproduce acid . [14]

Crystal-induced acute kidney injury (AKI) is caused by the intratubular precipitation of crystals, which results in obstruction. Crystal-induced AKI most commonly occurs as a result of acute uric acid nephropathy and following the administration of drugs or toxins that are poorly soluble or have metabolites that are poorly soluble in urine [ 1,2 ]. Other drugs or medications may be metabolized to insoluble products such as oxalate (ethylene glycol, vitamin C), which are associated with precipitation of calcium oxalate crystals within tubular lumens and kidney injury.

In an attack of several days' duration prior to starting therapy, a longer course of treatment may be necessary. In such patients, added interventions to prevent NSAID gastropathy (eg, use of a proton pump inhibitor) may be of benefit, particularly in patients at increased risk due to advanced age or to a prior history of ulcer disease or gastrointestinal bleeding. (See "NSAIDs (including aspirin): Primary prevention of gastroduodenal toxicity" and "NSAIDs (including aspirin): Secondary prevention of gastroduodenal toxicity" .)

Acute tubulointerstitial nephritis treatment with steroid and impact on renal outcomes

acute tubulointerstitial nephritis treatment with steroid and impact on renal outcomes

Media:

acute tubulointerstitial nephritis treatment with steroid and impact on renal outcomesacute tubulointerstitial nephritis treatment with steroid and impact on renal outcomesacute tubulointerstitial nephritis treatment with steroid and impact on renal outcomesacute tubulointerstitial nephritis treatment with steroid and impact on renal outcomesacute tubulointerstitial nephritis treatment with steroid and impact on renal outcomes